Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


KS on the vocal cord; what are my chances?
Jun 13, 2001

My doctor just recommended that I undergo chemotherapy using Doxil.

I have KS on my face, eyelids, lip, in my mouth and on other parts of my body.

However, I have a lesion on my vocal box causing hoarseness. The vocal cords themselves are still operational.

One doctor said the lesions will shrink noticeably from the chemo.

If I undergo chemo, what are the chances that my lesions will shrink (or will they "disappear"?). ...and any feelings on the new drug Doxil?

Thanks!

Response from Dr. Dezube

I agree with your doctor that you need chemotherapy given that you have KS lesions on the vocal cord. Typically they respond VERY well to chemotherapy. The best chemotherapy agents to start with are the liposomal products. There are two on the market (Doxil and DaunoXome); they are both quite effective. The liposomal membrane enables them to concentrate in the KS lesions, and to avoid, for the most part, your vital organs. As a consequence, most likely your tumors will shrink nicely and you will NOT suffer hair loss.

I firmly believe that virtually all patients with HIV-related KS should be taking highly active anti-retroviral therapy (HAART). HAART helps the chemotherapy work better. HAART also helps prevent new KS lesions.

Good luck. You should do well.


Previous
pediatric hearing loss in hiv+ child
Next
What are the symptoms of HHV-8, the virus that causes Kaposi's sarcoma?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement